Order Monotonic Solutions for Generalized Characteristic Functions
Rene van den Brink (),
Enrique González-Aranguena,
Conrado Manuel and
Mónica del Pozo
Additional contact information
Enrique González-Aranguena: Universidad Complutense de Madrid, Spain
Conrado Manuel: Universidad Complutense de Madrid, Spain
Mónica del Pozo: Universidad Carlos III de Madrid, Spain
No 13-093/II, Tinbergen Institute Discussion Papers from Tinbergen Institute
Abstract:
This discussion paper resulted in a publication in the 'European Journal of Operational Research', 2014, 238, 786-796.
Generalized characteristic functions extend characteristic functions of 'classical' TU-games by assigning a real number to every ordered coalition being a permutation of any subset of the player set. Such generalized characteristic functions can be applied when the earnings or costs of cooperation among a set of players depends on the order in which the players enter a coalition. In the literature, the two main solutions for generalized characteristic functions are the one of Nowak and Radzik (1994), shortly called NR-value, and the one introduced by Sanchez and Bergantinos (1997), shortly called SB-value. In this paper, we introduce the axiom of order monotonicity with respect to the order of the players in a unanimity coalition, requiring that players who enter earlier should get not more in the corresponding (ordered) unanimity game than players who enter later. We propose several classes of order monotonic solutions for generalized characteristic functions that contain the NR-value and SB-value as special (extreme) cases. We also provide axiomatizations of these classes.
Keywords: Cooperative TU-game; generalized characteristic function; order monotonicity (search for similar items in EconPapers)
JEL-codes: C71 (search for similar items in EconPapers)
Date: 2013-07-18
New Economics Papers: this item is included in nep-gth
References: View references in EconPapers View complete reference list from CitEc
Citations:
Downloads: (external link)
https://papers.tinbergen.nl/13093.pdf (application/pdf)
Related works:
Journal Article: Order monotonic solutions for generalized characteristic functions (2014) 
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:tin:wpaper:20130093
Access Statistics for this paper
More papers in Tinbergen Institute Discussion Papers from Tinbergen Institute Contact information at EDIRC.
Bibliographic data for series maintained by Tinbergen Office +31 (0)10-4088900 ().